It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Atenolol

Re: Atenolol

[ Back to Messages ]

Message

Posted by KATHY on July 23, 2000 at 17:48:00:

In Reply to: Re: Atenolol posted by carol on May 16, 2000 at 22:59:10:

I HAVE TAKEN ATENOLOL FOR OVER 8 YEARS FOR SVT. FOUR WEEKS AGO I UNDERWENT A PROCEDURE TO CORRECT THE SVT AND I THOUGHT MY PAPATATIONS WERE CAUSED BY THE SVT AND WOULD ALSO GO AWAY BUT NOT ONLY DID THEY NOT GO AWAY BUT WHEN THE DOCTOR TOLD ME TO DISCONTINUE THE ATENOLOL BECAUSE THE SVT WAS FIXED, MY HEARTBEAT WAS RAPID AND HEAR I AM BACK ON THE ATENOLOL FEELING JUST AS BAD AS I DID BEFORE MY CATHADER ABLATION TO FIX MY SVT. NOW MY DR SAYS THE PALPATATIONS MAY NEVER GO AWAY. MY REG DR SAYS HE DOESN'T BELIEVE IN ANTI-ANXIETY MEDICINE AND I FEEL DESPERATE...DOES ANYONE OUT THERE HAVE A SIMILAR EXPERIENCE? I REALLY NEED TO HERE FROM ANYONE WHO RELATES TO WHAT I AM GOING THROUGH. PLEASE EMAIL IF YOU CAN

: : : I have quit going to my pshycologist and I no longer take those herbs he had me on. I went almost eleven days with no PACs and I was loving that. But I guess I had bragged about it to my husband to soon and I had a couple intense ones last week. I havent had any in five days now, but Im pretty sure i havent had my last one. I still have an awareness of my heart beating really hard and fast throughout the day with no reason. That doesnt really scare me as bad as the skipped beats.

: : : I saw my family doctor today and he gave me a blood test for thyroid disorders. He said he wanted to rule that out. I told him that the cardiologist gave me a prescription for lopressor but I didnt want to take it because of the side affects. He said he gave it to patients for lots of reasons. Now, he wants me to take Atenolol. He said it would help the palpatations, help with anxiety, and make me feel relaxed and calm and just overall good. But of course I dont want to take them either because of side affects. I feel I should take them only if I start having more palpatations than what I have now. Does anyone else agree with me?
: : : I think he shouldve gave me some antidepressants for the panic and depression I have instead of a beta blocker.

: :
: : I agree with you. Atenolol is not for anxiety. It will help some with the palps and racing, but the anxiety will still be there. Have you talked openly with your doctor about an anti-depressant? Also, the side effects of beta-blockers are awful for most people, for the first few months. You can expect to feel weak, tired, not want to do anything, be depressed and moody, not want to eat, or over eat. On the other hand, anti-depressants have side effects too until your body adjusts to them. When I first started taking Paxil, I couldn't sleep or eat and I was very jittery. This lasted about a month, now I feel fine. I think you ought to talk to your doctor about your options and if he/she is unwilling to listen then find a new doctor =)
: : Good luck to you Vickie!!
: : Autumn

: AUTUMN - Has the Paxil helped with the palpitations. I have been taking it for five weeks (10mg) and still get way too many palpitation per day that I like - maybe 6 or 7, sometimes more. Has the Paxil helped with your palpitations??????





Follow Ups




All times are GMT -7. The time now is 08:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!